• Home
  • Teen's Death Prompts Warning on 'Benadryl Challenge' — by Elizabeth Hlavinka, Staff Writer, MedPage Today September 25, 2020

Teen's Death Prompts Warning on 'Benadryl Challenge' — by Elizabeth Hlavinka, Staff Writer, MedPage Today September 25, 2020

Friday, September 25, 2020 5:31 PM | Valentino Travieso (Administrator)

The FDA issued a warning Thursday against taking diphenhydramine (Benadryl) at more than recommended doses, following accounts of at least one teen dying from overuse.

The agency is investigating reports of teens who have been hospitalized and died after taking part in the latest social media craze encouraging youth to consume a dangerous amount of antihistamine tablets. Cook Children's hospital in Fort Worth, Texas, reported that three teens were hospitalized in May after taking up to 14 tablets. One 15-year-old girl on Oklahoma died from an overdose in August spurred by the challenge.

Click here to continue reading more.

Click here to access a word document with the article included if you do not have a Med-Page account.


Powered by Wild Apricot Membership Software